I had an appointment at Duke to be evaluated for auto PBSCT today, but I had to reschedule. I’m not feeling good today, and couldn’t fathom the thought of driving the hour plus just to get there, and then have a 4-5 hour appointment. I don’t know if I am experiencing some kind of withdrawal from dexamethasone, maybe? I have been having headaches and generally feeling ill. Sometimes feelings of anxiety too.
My information sheet from Dana-Farber says:
“Under normal conditions your body produces steroids. Taking prescribed steroids turns off your body’s own production of steroids. Since you are not making enough steroids on your own to keep your body in balance, stopping your medication abruptly may result in: low blood pressure, increases in blood potassium or irregular heartbeats.
Follow your doctor’s instructions about tapering off steroids. During steroid taper you may not have any problems or you may notice some effects of withdrawal.
– Soreness or aches in your muscles, joints and bones
– Low energy level
– Cravings for particular foods or a gradual decrease in appetite
– Stomach aches, or a change in bowel habits
– Mood swings or just feeling low
– Low blood pressure, particularly if you have been on blood pressure lowering drugs